MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN SECTOR HA ACET CUP 54MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-12-054
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Noise, Audible (3273)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Primary surgery details.Hospital: (b)(6).Date: (b)(6) 2017.Patient: 80 yr old male (all patient details hospital is providing).Implants available for return: no - hospital have sent away for independent analysis.Revision surgery details.Hospital: (b)(6).Date: (b)(6) 2023.Reason for revision: poly liner had flipped out of cup (see image of pre-revision surgery x ray attached).Patient presented to clinic with squeaking.During revision surgery there was localised metallurgy where the head had rubbed against pinnacle cup.Cup, liner and head were revised and stem was left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d4 (expiration date), d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Was there a surgical delay? if yes, what is the duration of the delay? no.This was planned revision surgery.B.Was all the reported products revised? no.The cup, liner, and head were revised and the stem was left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-ray provided revealed disassociation, it is reasonable to confirm audible sound due to the unintended interaction between the components.The reported allegation can be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINN SECTOR HA ACET CUP 54MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key16750766
Report Number1818910-2023-08044
Device Sequence Number12905593
Product Code LPH
UDI-Device Identifier10603295009177
UDI-Public10603295009177
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192919
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1217-12-054
Device Catalogue Number121712054
Device Lot NumberHB1399
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer04/21/2023
06/26/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/02/2023
06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; ARTICUL/EZE BALL 32 +9 BL; BIOSTOP G CEM RESTR 12MM; C STEM VOID CENTALIZER 12 DM; C-STEM AMT SZ3 STD OFFSET; DEPUY CMW 1G 40G; DEPUY CMW 1G 40G; PINN MAR NEUT 32IDX54OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale